Three positive fixed points of nonlinear operators on ordered Banach spaces. (English) Zbl 1005.47051

The authors generalize the triple fixed-point theorem of Leggett and Williams, which is a theorem giving conditions that imply the existence of three fixed points of an operator defined on a cone in a Banach space. As an application of the abstract result, the authors prove the existence of three positive symmetric solutions of the discrete second-order nonlinear conjugate boundary value problem \[ \Delta^2 x(t-1)+f(x(t))=0, \text{for all} t\in [a+1,b+1], \]
\[ x(a)=0=x(b+2), \] where \(f: \mathbb R\to \mathbb R\) is continuous and \(f\) is nonnegative for \(x\geq 0.\)


47H10 Fixed-point theorems
34B15 Nonlinear boundary value problems for ordinary differential equations
39A05 General theory of difference equations
47N20 Applications of operator theory to differential and integral equations
65J15 Numerical solutions to equations with nonlinear operators
65Q05 Numerical methods for functional equations (MSC2000)
Full Text: DOI


[1] Zeidler, E., Nonlinear functional analysis and its applications I: fixed-point theorems, (1993), Springer-Verlag New York
[2] Agarwal, R.P.; Wong, P.J.Y.; O’Regan, D., Positive solutions of differential, difference, & integral equations, (1999), Kluwer Academic Boston · Zbl 0923.39002
[3] Leggett, R.W.; Williams, L.R., Multiple positive fixed points of nonlinear operations on ordered Banach spaces, Indiana university mathematics journal, 28, 673-688, (1979) · Zbl 0421.47033
[4] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag New York · Zbl 0559.47040
[5] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic press San Diego · Zbl 0661.47045
[6] Kelley, W.G.; Peterson, A.C., Difference equations: an introduction with applications, (1991), Academic Press San Diego · Zbl 0733.39001
[7] Ahlbrandt, C.D.; Peterson, A.C., Discrete Hamiltonian systems: difference equations, continued fractions and Riccati equations, (1996), Kluwer Academic Boston · Zbl 0860.39001
[8] Avery, R.I., Multiple positive solutions to boundary value problems, Dissertation, (1997), University of Nebraska Lincoln
[9] Avery, R.I., Three positive solutions of a discrete second order conjugate problem, Panamerican mathematical journal, 8, 39-55, (1998)
[10] Avery, R.I., A generalization of the Leggett-Williams fixed point theorem, MSR hot-line, 3, 7, 9-14, (1999) · Zbl 0965.47038
[11] Avery, R.I.; Henderson, J., Three symmetric positive solutions for a second order boundary value problems, Appl. math. lett., 13, 3, 1-7, (2000) · Zbl 0961.34014
[12] Avery, R.I.; Peterson, A.C., Multiple positive solutions of a discrete second order conjugate problem, Panamerican mathematical journal, 8, 1-12, (1998) · Zbl 0959.39006
[13] J. Henderson, Multiple symmetric positive solutions for discrete Lidstone boundary value problems, Dynamics of Continuous, Discrete & Impulsive Systems (to appear). · Zbl 0969.39003
[14] J. Henderson and H.B. Thompson, Multiple symmetric positive solutions for a second order boundary value problem, Proceedings of the American Mathematical Society (to appear). · Zbl 0949.34016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.